MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG EASYPUMP® II; ELASTOMERIC INFUSION PUMP

B. BRAUN MELSUNGEN AG EASYPUMP® II; ELASTOMERIC INFUSION PUMP
Catalog Number 4540003-07
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 02/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun melsungen ag internal report (b)(4): the complaint is under evaluation.A follow-up report will be provided after the examination results are available.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.
 
Event or Problem Description
As reported by the user facility / translation of user facility information by bbm sales organization in france: the 500ml of spasfon debridat et primperan passed much more quickly than the advertised flow rate.Difficult assessment on the night of (b)(6) to (b)(6) but connection on (b)(6) 2024 at 7:30 a.M.And end of broadcast on (b)(6) 2024 at 11 a.M.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.Sample/s evaluation: final control flow rate report of affected batch 23d15ged11 was reviewed.For final control flow rate report, the average flow rate deviation from the nominal flow rate was between 0.08% and 7.76%.No abnormality was observed.Received 1 piece of used easypump ii lt 500-12.5-s-eu/sa.As received condition, clamp clip of the received sample was clamped, and the wing cap was not attached to the patient connector.No abnormalities were found on the sample during visual inspection.The sample was decontaminated and sent for flow rate test (etr no.: 20240321_2013).The flow rate deviation from nominal flow rate for received sample was -4.27%.The flow rate of received sample was within the specification of ±15% deviation from nominal flow rate.Fast flow rate at the pump as described by the customer was not observed at the received sample.There are some possibilities that can cause the sample empties faster than nominal time in actual application, such as one or combination factors of more than one as below: factor 1 temperature the temperature of the surrounding will affect the flow rate of the sample.For every increase of 1°c, the flow rate of the sample will increase approximately by 3%.For example, if the flow restrictor of the product reaches the temperature of 37°c, the flow rate of the sample will increase by approximately 18% which means the flow rate will increase from 40 ml/hr to 47.2 ml/hr.Factor 2 folded outer shell (outer layer) folded outer shell (outer layer) will also act as the external pressure to elastomeric membrane and increase the flow rate of the product.Factor 3 external pressure external pressure such as squeezing or laying on the pump will increase the flow rate which cause the pump to empty earlier than the nominal time.Simulation of external pressure had been conducted.The flow rate of the product can increase when external force is applied to the pump.However, this external force is against the intended use of the product according to ifu.Summary of root cause analysis: since the flow rate of received sample was within the specification, hence we considered this complaint as not confirmed.Cause : cause could not be determine the flow rate of received sample was within the specification after sent for flow rate test, which is according to test method 116008 under lab condition.Justification: not confirmed.

Brand Name
EASYPUMP® II
Common Device Name
ELASTOMERIC INFUSION PUMP
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key18823548
Report Number9610825-2024-00146
Device Sequence Number14214905
Product Code MEB
UDI-Device Identifier04046964448515
UDI-Public(01)04046964448515
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4540003-07
Device Lot Number23D15GED11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/03/2024
Supplement Report FDA Received Date06/03/2024
Date Device Manufactured08/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown